Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Some undecidable problems in group theory


Author: George S. Sacerdote
Journal: Proc. Amer. Math. Soc. 36 (1972), 231-238
MSC: Primary 20A10; Secondary 02F47, 02G05
DOI: https://doi.org/10.1090/S0002-9939-1972-0320119-6
MathSciNet review: 0320119
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain general results for undecidable first order decision problems about groups (that is, problems about elements in a particular group, such as the word and conjugacy problems). We shall describe a class $ \Omega $ of such decision problems and a construction $ \Delta $ such that if P is a problem in $ \Omega $, then $ \Delta (P)$ will be a finitely presented group in which P is recursively undecidable. This work then yields an analog of the Adjan-Rabin theorem for quotient-closed properties.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20A10, 02F47, 02G05

Retrieve articles in all journals with MSC: 20A10, 02F47, 02G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0320119-6
Article copyright: © Copyright 1972 American Mathematical Society